View Full Version : Intuniv was bad, bad, bad!


punkyntif
12-09-11, 01:26 AM
My son was on Intuniv for 4 days. The terror started on day 2 and continued for days 3 and 4. He (for lack of better terms) went "psycho". Screaming, flailing, spitting etc. all over minor things. Last night was his last night of taking it and coincidently he was an angel today.

Anyone have similar experiences?

happytexas
12-09-11, 09:52 AM
Almost--though this seems to be an uncommon reaction. For ds, it caused ADHD symptoms and insomnia.

Adding: I think he did have vivid dreams when he was sleeping, as well.

ccom5100
12-09-11, 10:10 AM
Ds did have some vivid dreams (sometimes nightmares) at first, but they subsided after a while. I'm sorry your son had such a bad reaction. That is one of the rare side effects listed on the medication. Did the doctor start him off at 1mg?

happytexas
12-09-11, 10:23 AM
Also, sometimes children have bad reactions to long-acting medication but are OK with the short-acting medication (in this case, Tenex).

addG4guy
12-09-11, 10:38 AM
That's a very bizarre reaction, considering that guanfacine is, for all intents and purposes, a sedating drug.

Old School MBD
12-09-11, 10:48 AM
Guanfacine, the generic, has a calming effect for me. Mabye he is not adhd.....if other meds cause problems as well, you might want to get a second opinion.

LynneC
12-09-11, 11:04 AM
My son was on Intuniv for 4 days. The terror started on day 2 and continued for days 3 and 4. He (for lack of better terms) went "psycho". Screaming, flailing, spitting etc. all over minor things. Last night was his last night of taking it and coincidently he was an angel today.

Anyone have similar experiences?
Sorry to hear of this. You stopped the Intuniv last night?